Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 37, NWS Miami, FL

October 9, 2010Broward County, Miami-Dade County, Monroe County, Florida

NWS Miami, FL issued this red flag warning at Oct 9, 2010, 9:14 AM EDT for Broward County, Miami-Dade County, Monroe County, Florida. It took effect at Oct 9, 2010, 12:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 9, 2010, 9:14 AM EDT (13:14 UTC)
In effect from
Oct 9, 2010, 12:00 PM EDT
Expired
Oct 9, 2010, 4:09 PM EDT
In force
4 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 28 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WWUS82 KMFL 091314
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
914 AM EDT SAT OCT 9 2010

...FIRE WEATHER WARNING THIS AFTERNOON AND EARLY EVENING FOR THE
INTERIOR AREAS OF SOUTH FLORIDA FOR RELATIVE HUMIDITIES BELOW 35
PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...

FLZ063-066-067-070-071-073-075-100000-
/O.NEW.KMFL.FW.W.0037.101009T1600Z-101010T0000Z/
GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD-
INLAND MIAMI DADE-MAINLAND MONROE-
914 AM EDT SAT OCT 9 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

DRY AIR JUST ABOVE THE SURFACE WILL MIX DOWN WITH THE HEATING OF
THE DAY TO PRODUCE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR PARTS
OF INTERIOR SOUTH FLORIDA. AREAS OF CONCENTRATION WILL BE WESTERN
GLADES AND HENDRY COUNTIES, EASTERN COLLIER COUNTY, NORTHEAST
MAINLAND MONROE COUNTY AND THE WESTERN SECTIONS OF PALM BEACH,
BROWARD AND MIAMI-DADE COUNTIES.

THEREFORE, THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED
FLAG WARNING FOR THESE AREAS...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
261 
WWUS82 KMFL 091814
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT SAT OCT 9 2010

...FIRE WEATHER WARNING THIS AFTERNOON AND EARLY EVENING FOR THE
INTERIOR AREAS OF SOUTH FLORIDA FOR RELATIVE HUMIDITIES BELOW
35 PERCENT FOR 4 OR MORE CONSECUTIVE HOURS...
...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR INLAND COLLIER, HENDRY
AND GLADES COUNTIES FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4
OR MORE CONSECUTIVE HOURS...

FLZ063-066-070-100000-
/O.NEW.KMFL.FW.A.0030.101010T1700Z-101010T2200Z/
/O.CON.KMFL.FW.W.0037.000000T0000Z-101010T0000Z/
GLADES-HENDRY-INLAND COLLIER-
214 PM EDT SAT OCT 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

DRY AIR JUST ABOVE THE SURFACE IS MIXING DOWN TO THE SURFACE WITH
HEATING AND MOST AREAS IN GLADES, HENDRY AND INLAND COLLIER COUNTIES
IN SOUTH FLORIDA WILL EXPERIENCE RELATIVE HUMIDITIES BELOW 35
PERCENT FOR 4 HOURS OR MORE.

THEREFORE, THE NATIONAL WEATHER SERVICE IN MIAMI IS CONTINUING THE
RED FLAG WARNING FOR THESE AREAS...WHICH IS IN EFFECT UNTIL 8 PM
EDT THIS EVENING.

THERE IS A POSSIBILITY THAT RH'S MAY DROP TO NEAR OR JUST BELOW 4
HOURS SUNDAY AFTERNOON FOR THE ABOVE NAMED AREAS, THEREFORE 
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER
WATCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ067-071-073-075-100000-
/O.CON.KMFL.FW.W.0037.000000T0000Z-101010T0000Z/
INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE-
MAINLAND MONROE-
214 PM EDT SAT OCT 9 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

DRY AIR JUST ABOVE THE SURFACE IS MIXING DOWN TO THE SURFACE WITH
HEATING AND SOME AREAS IN WESTERN PALM BEACH, WESTERN BROWARD AND
WESTERN MIAMI-DADE COUNTIES IN SOUTH FLORIDA WILL EXPERIENCE
RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 HOURS OR MORE.

THEREFORE... THE NATIONAL WEATHER SERVICE IN MIAMI IS CONTINUING A
RED FLAG WARNING FOR THESE AREAS...WHICH IS IN EFFECT UNTIL 8 PM
EDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

&&

$$
535 
WWUS82 KMFL 092009
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
409 PM EDT SAT OCT 9 2010

FLZ063-066-070-101000-
/O.CAN.KMFL.FW.W.0037.000000T0000Z-101010T0000Z/
/O.CON.KMFL.FW.A.0030.101010T1700Z-101010T2200Z/
GLADES-HENDRY-INLAND COLLIER-
409 PM EDT SAT OCT 9 2010

...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...
...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
GLADES, HENDRY AND INLAND COLLIER COUNTIES FOR THE POSSIBILITY OF
RH'S FALLING BELOW 35 PERCENT FOR 4 HOURS...

RH'S ARE PREVAILING IN THE 40'S ACROSS MOST AREAS THIS AFTERNOON.
THE FEW LOCALES THAT HAD RH'S JUST BELOW 35 PERCENT HAVE SINCE
RISEN...SO MINIMUM RH DURATION WILL NOT BE MET. THEREFORE...THE
RED FLAG WARNING FOR THE INTERIOR HAS BEEN CANCELLED FOR THIS
AFTERNOON. RH'S WILL CONTINUE NEAR 35 PERCENT AT JUST A FEW
LOCALES BEFORE RISING OVER THE NEXT HOUR OR SO.

THERE IS A POSSIBILITY THAT RH'S MAY DROP TO JUST BELOW 35
PERCENT FOR 4 HOURS SUNDAY AFTERNOON FOR GLADES, HENDRY, AND
INLAND COLLIER COUNTIES. THEREFORE...A FIRE WEATHER WATCH REMAINS
IN EFFECT FOR THESE AREAS SUNDAY AFTERNOON.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ067-071-073-075-092115-
/O.CAN.KMFL.FW.W.0037.000000T0000Z-101010T0000Z/
INLAND PALM BEACH-INLAND BROWARD-INLAND MIAMI DADE-
MAINLAND MONROE-
409 PM EDT SAT OCT 9 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG
WARNING. 

RH'S ARE PREVAILING IN THE 40'S ACROSS MOST AREAS THIS AFTERNOON.
THE FEW LOCALES THAT HAD RH'S JUST BELOW 35 PERCENT HAVE SINCE
RISEN...SO MINIMUM RH DURATION WILL NOT BE MET. THEREFORE...THE
RED FLAG WARNING FOR THE INTERIOR HAS BEEN CANCELLED FOR THIS
AFTERNOON. RH'S WILL CONTINUE NEAR 35 PERCENT AT JUST A FEW
LOCALES BEFORE RISING OVER THE NEXT HOUR OR SO.

$$

GREGORIA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Oct 9, 7:58 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 9, 7:58 AM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
758 AM EDT SAT OCT 9 2010

.AVIATION...NO SIGNIFICANT CHANGES TO PREVIOUS DISCUSSION
REASONING...VFR CONDITIONS SHOULD CONTINUE THROUGH NEXT 24 HRS.
VARIABLE LIGHT WINDS WILL PREVAIL THROUGH THIS MORNING BECOMING
MOSTLY NORTHEAST AT 7-10 KTS OVER THE ERN TERMINALS AFTER 15Z. THE
WEST COAST SEA BREEZE MAY REACH KAPF AFTER 16Z WITH WESTERLY WINDS
ARND 7 KTS THROUGH THE AFTERNOON.

&&

AVIATION/RADAR...18
Hazardous weather outlook, Oct 9, 4:58 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
458 AM EDT SAT OCT 9 2010

FLZ063-066>075-168-172>174-100000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
458 AM EDT SAT OCT 9 2010

...MINOR COASTAL FLOODING POSSIBLE ATLANTIC COAST...
...SLIGHT RISK OF RIP CURRENTS ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

FLOODING: MINOR COASTAL FLOODING CAN BE EXPECTED ALONG THE IMMEDIATE
ATLANTIC COAST, ESPECIALLY DURING TIMES OF HIGH TIDE. THE NEXT HIGH
TIDE WILL OCCUR SHORTLY BEFORE 10 AM THIS MORNING AND AGAIN AROUND
10 PM TONIGHT. MINOR STREET FLOODING MAY OCCUR ALONG THE MORE VULNERABLE
COASTAL ROADS, ESPECIALLY FROM HOLLYWOOD TO SOUTH BEACH.

RIP CURRENTS: A NORTHEASTERLY WIND AT 5 TO 10 MPH WILL RESULT IN A
SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES OF MIAMI-
DADE, BROWARD AND PALM BEACH COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 2:14 PM EDTFire Weather WatchMFL13 hr
Oct 9, 2:20 PM EDTCoastal Flood StatementMFLBroward, Miami-Dade, Palm Beach12 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.